Tylox and Constipation
A number of side effects have been reported with Tylox (oxycodone/APAP), and constipation is one of the most common. Most people who take the drug will develop some degree of constipation, although you may be able to avoid this side effect if you take Tylox for just a few days. If you are using Tylox and constipation occurs, you can try stool softeners or stimulant laxatives.
Tylox® (oxycodone/APAP) is a prescription pain medication. It contains acetaminophen (also known as Tylenol® and often abbreviated as "APAP") and oxycodone, an opiate narcotic. Tylox is very likely to cause constipation, due to the oxycodone component. Most people who take the drug will develop some degree of constipation, although you may be able to avoid this side effect if you take Tylox for just a few days (or if you only take it every now and then). Sometimes, constipation due to Tylox can be quite severe and even dangerous.
Constipation due to narcotics will not go away on its own unless you stop taking the narcotic. The body never adjusts or adapts to the effects of Tylox that cause constipation. Someone who has been using Tylox for years is just as likely to have constipation due to the drug as someone who just started taking it.
Although non-drug treatments for constipation such as exercise, fiber, and water may help a little, most healthcare providers agree that a laxative is usually necessary to prevent and treat constipation due to narcotics. Although stool softeners, such as docusate (Colace® and others), may provide some relief, stimulant laxatives are often necessary. Ask your healthcare provider or pharmacist to recommend a laxative that is best for your situation (don't forget to mention that you are taking Tylox).